Well I have been getting social and generalized anxiety really bad lately and it started to affect my daily activities. I am a 25yo male. So my doc put me on 10mg of Paxil starting yesterday. I took it at night. My first impressions are that I was fuzzy and felt drugged for sure but not too bad. I had mild headache throughout the day and experienced anxiety a few times or hot flashes that were more extreme then usual. Like I said this is just my first whole day. What are your experiences with Paxil? Did it get rid of your anxiety? How long before your symptoms went away and you started to feel better?
When I started Paxil it gave me huge setback anxiety wise. I got a massive panic attacks from it the first day, my body (inside) burned real bad (my imagination?) or they told me it was anyway. I doubt it was in my head. It was horrible enough I wasn't going to take my chances and take the pills again so I don't know if it would have got better. However I react this way to most all pills not just that but the worst with that...guess I'm just not a pill person. When I took it many many years ago, I stopped after about 6 months cause of money issues, I didn't feel anything on it, just that my panic attacks were less.
I've been on 40mg since October. Actually started at 20mg but I felt it wasn't making any difference. It took a good 6 months before I could definately say it was making me feel better. Be patient, it can be very slow and gradual. My side effects are night sweats and sexual side effects which can be a bummer but I deal with it. It's worth it for me anyway. I'm surprised just 10mg made you feel fuzzy and drugged. Paxil doesn't even make me drowzy.
Well I quit it after the third day. I seriously thought I was getting a chemo shot it made me soooo sick. I lost 5lbs in the 3 days I took it. Paxil helped me in two ways. It made me realize that ill never take meds for this again, and that my anxiety is barely a problem compared to the type of anxiety that stuff made me feel in those three days. I really fely like I was on acid or something. I guess it just didnt mesh with my body. I am sensitive to meds anyways since I have never really taken any pills before, never drank alcohol, and never even smoked. My body is pretty pure in that sense and interpreted the Paxil as toxic from how it felt. Best of luck to all!
Several of these medications (SSRI's or serotonin reuptake inhibitors) can cause negative side effects for some people. If the side effects are not too bad, your doctor will tell you to stick it out. Most people lose the side effects after a week or so. If the side effects are severe, however, you should talk to the doctor about switching you to another SSRI, like Prozac, Paxil, Celexa or Lexapro. I know Celexa and Lexapro have been used successfully for anxiety disorders and social anxiety.
All these medications are not going to start being effective, however, until they build up in your blood. That means that most people do not experience symptomatic relief from their anxiety or depression until after three weeks on the meds. So unfortunately you got all the bad side effects and none of the benefits from the medicine.
These meds have been around now for about twenty years and are fairly safe, which is why primary care doctors can now treat anxiety. In the old days, you would have been referred to a psychiatrist for evaluation and treatment.
Last edited by ms_mod; 08-19-2010 at 01:25 PM.
Reason: Removed unnecessary quote. Ms_Mod